Alert archive / Nebraska / High Wind Watches in 2010
High Wind Watch 1, NWS North Platte, NE
NWS North Platte, NE issued this high wind watch at May 3, 2010, 2:14 PM MDT for Deuel County, Garden County, Sheridan County, Nebraska. It took effect at May 4, 2010, 11:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 3, 2010, 2:14 PM MDT (20:14 UTC)
- In effect from
- May 4, 2010, 11:00 AM MDT
- Expired
- May 4, 2010, 2:33 AM MDT
- In force
- Issued by
- NWS North Platte, NE
Counties Deuel County, NE, Garden County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 150 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1611 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at May 3, 2:07 PM MDT, 7 minutes earlier.
Area forecast discussion, May 3, 2:07 PM MDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 307 PM CDT MON MAY 3 2010 .DISCUSSION... THINGS HAVE CHANGED DRAMATICALLY SINCE YESTERDAY. THE RUNS OF THE GFS AT 00Z AND LATER HAVE GRADUALLY RAMPED UP WINDS SPEEDS WITH DEEP VERTICAL MIXING HELPING TO TRANSFER MOMENTUM DOWNWARD. DEEP LOW PRESSURE ACROSS THE NRN PLAINS AND SRN CANADA AND A STRONG MIDLEVEL JET MAXIMA CROSSING NEBRASKA TUESDAY AFTERNOON IS EXPECTED PRODUCE A HIGH WIND SITUATION FROM WY THROUGH THE NEBRASKA PANHANDLE. A 75:25 BLEND OF THE FASTER MAV GUIDANCE AND SLOWER MET GUIDANCE WAS USED FOR WIND SPEEDS AND 5 MPH WAS ADDED TO THE RESULTS OF THE GUST TOOL. THIS PRODUCED 25 TO 40 MPH WINDS GENERALLY ALONG AND WEST OF HIGHWAY 83 WITH A FEW GUSTS TO 60 MPH ACROSS GARDEN COUNTY. A HIGH WIND WATCH IS IN PLACE FOR THE EASTERN PANHANDLE WITH A WIND ADVISORY FARTHER EAST. BLENDED GFS AND NAM INDICATED NEAR 15 PERCENT HUMIDITY TUESDAY AFTERNOON SO A FIRE WEATHER WATCH IS IN PLACE FOR THE PANHANDLE AND THE SANDHILLS. FORECASTERS TONIGHT CAN TAKE ONE MORE LOOK AT THE DATA AND DECIDE IF THE GFS HAS OVERSHOT THE EXPECTED WINDS AND HUMIDITY TUESDAY. THE MODELS HAVE ALSO SPED UP THE COLD FRONT TUESDAY SO TEMPERATURES ARE EXPECTED TO REACH INTO THE MID 70S AHEAD OF THE FRONT IN THE AFTERNOON WITH 60S TO THE NORTH. THE NAM ALSO SUGGESTED SOME MOISTURE POOLING AND INSTABILITY CAPABLE OF PRODUCING A FEW ISOLATED TSTMS TUESDAY AFTERNOON AND EVENING EAST OF HIGHWAY 83. THE LATEST RUN OF THE ECMWF IS BLASTING THE COLD FRONT INTO CENTRAL TEXAS AND THIS SHOULD LIMIT MOISTURE RETURN FOR THE SYSTEM THURSDAY WHICH IS FCST BY ALL SOLNS TO TRACK THROUGH SOUTH DAKOTA BRUSHING NEBRASKA WITH LIGHT RAIN...AND SNOW AT TIMES. THE GFS AND GEM ARE FARTHER NORTH WITH THE FRONT ACROSS THE RED RIVER VALLEY AND THE NAM HAS THE FRONT ACROSS CNTL OKLAHOMA. THE BULK OF THE PCPN IS CLEARLY EXPECTED TO FALL ACROSS SOUTH DAKOTA WITH THE NAM PAINTING WRN NEB WITH UP TO AN INCH OF RAIN. ANOTHER STRONG BATCH OF CANADIAN AIR WILL MOVE IN FRIDAY AND SATURDAY PRODUCING NEAR OR BELOW FREEZING TEMPERATURES BOTH MORNINGS. HIGHS WILL RANGE FROM THE 40S AND 50S NORTH TO AROUND 60 SOUTH. THIS HIGH PRESSURE SYSTEM AND ANOTHER STRONG LONG WAVE TROF BUILDING SHARPLY THROUGH THE WRN U.S. SUNDAY AND MONDAY IS EXPECTED TO BECOME THE BASIS FOR A DEVELOPING WARM FRONT AND A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS CNTL NEB. && .AVIATION... VFR CONDITIONS TO OCCUR THROUGH NEXT 24 HRS. SFC TROUGH AND WESTERLY WINDS 10 TO 20 KTS WILL BACK TO SOUTHWEST AND DIMINISH TO 5 TO 15 KTS OVERNIGHT. CURRENT SCT-BKN070 CUMULUS WILL DISSIPATE THIS EVENING...ALTHOUGH SCT120 BKN200 INTO THIS EVENING...CLEARING TO SCT250 OVERNIGHT INTO TUES. COLD FRONT TO PASS KVTN NEAR 15Z TUES AND KLBF NEAR 18Z. FOR KVTN WEST WINDS BEHIND FRONT WILL INCREASE AFT 17Z TO 25KTS SUSTAINED W/GUSTS TO 40 KTS AFT 20Z. WINDS AT KLBF LIGHTER ALTHOUGH WNW WINDS SUSTAINED INCREASE TO 20 KTS WITH GUSTS TO 30 KTS BY 20Z. WINDS TO DIMINISH CONSIDERABLY BY 00Z WITH THE APPROACH OF SUNSET. && .LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ TUESDAY FOR NEZ023-024-035-036-057-058-094. FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR NEZ204-206. WIND ADVISORY FROM NOON TO 7 PM CDT TUESDAY FOR NEZ005-006-008- 025-026-037-059. HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR NEZ004-022-056. && SHORT TERM/EXTENDED...CDC AVIATION...ROBERG
Hazardous weather outlook, May 3, 4:20 AM MDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 520 AM CDT MON MAY 3 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-041030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 520 AM CDT MON MAY 3 2010 /420 AM MDT MON MAY 3 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ON TUESDAY...VERY WINDY CONDITIONS ARE EXPECTED WITH THE PASSAGE OF A FRONT...ESPECIALLY IN NORTH CENTRAL AND NORTHWEST NEBRASKA. COMBINING THE WIND WITH VERY LOW RELATIVE HUMIDITY...THE RISK OF FIRE WILL INCREASE ON THE PRAIRIES AND RANGE LANDS OF WESTERN NEBRASKA. SINCE NEW GRASS IS EMERGING...THE FIRE DANGER IS NOT EXPECTED TO BE EXTREME...BUT THERE IS PROBABLY ENOUGH DRY GRASS LEFT FROM WINTER THAT A FIRE COULD SPREAD IF IT STARTED. THE OTHER POSSIBLE HAZARD WITH THE FRONT IS A SLIGHT CHANCE OF THUNDERSTORMS...ESPECIALLY IN NORTH CENTRAL NEBRASKA WHERE MOISTURE MAY BE MORE FAVORABLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 1:49 PM MDT | Fire Weather Watch | LBF | Arthur, Blaine, Brown, Cherry, Deuel, Garden and 9 more | 13 hr |
| May 3, 2:14 PM MDT | Wind Advisory | LBF | Arthur, Blaine, Brown, Cherry, Grant, Hooker and 7 more | 29 hr |
Nearby
High Wind Watches in Nebraska, 2010Every high wind watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.